advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nicosia, Cyprus:

We use carbohydrate counting for meals and give our son Humalog and Lantus. Many times, after injecting his dinner Humalog, our son's blood sugar drops to 45 to 70 mg/dl [2.5 to 3.9 mmol/L] within 40 to 60 minutes, whether his blood sugar is 150 or 300 mg/d, [8.3 or 16.7 mmol/L]. It's worse when he eats a fattier meal, e.g., homemade burgers or fish nuggets, etc. along with his rice. He used to be on Actrapid, but found that worse and less predictable and weak in general. Should we try going back to that to avoid the quick Humalog peak? On the other hand, it's great that when he is high, Humalog just brings him down. However, as noted, this is always temporary. This is evident after lunch, when we may get a drop down to 70 mg/dl [3.9 mmol/L] within the hour, but then 200 to 300 mg/dl [11.1 to 16.7 mmol/L] two hours later, without a snack. Is there a connection with the Lantus here? Should we increase the dose? What do you think?

Answer:

This suggests too much Humalog. You may decrease the dose or you could also try changing the timing of the insulin to the meals. Please go back and work with your diabetes team to help with these complicated decisions. The excellent testing you are doing looks like you should be able to balance this situation better with some minor adjustments.

SB

DTQ-20060513131022
Original posting 19 May 2006
Posted to Hyperglycemia and DKA and Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.